By

So Much Better Today!

Stopping the methysergide seems to have resolved my migraine crisis. My mood has been fine, though I still feel fragile. I’ve had no aura since Sunday and have only had mild migraine attacks the four times I’ve eaten. And that’s without taking triptans or Midrin after eating.

As I was puzzling over the weirdness of this, I got a text from a friend who had a similar response after an IV of DHE, compazine, and a steroid a couple years ago. (Not the aura, but the emotional surge.) She had physical symptoms, but also described being terrified that she would never again feel better. It started the day after the IV stopped. I started to suspect the steroids, then heard from a reader who had a similar response to an ergot. While I still don’t have any answers, knowing I’m not the only one makes it a lot less scary.

I’m still a bit out of it and fatigued. I’m not sure if it’s the small migraine attacks being triggered by food, if I’m recovering from Sunday’s breakdown, or if my body is still adjusting after ending the infusions. Whatever the case, I’m not freaking out.

As always, thanks for your concern and kind messages.

4 Responses to So Much Better Today!

  1. MZ says:

    So glad to hear the emotional symptoms seem to have come down a bit. I hope for you that tomorrow is a little better than today. This is quite a journey we are all on isn’t it? I am experimenting with changing meds myself. Give yourself a few days to recover if you need to – that sounded exhausting!

  2. Peggy says:

    Your reactions to the IV infusions of DHE are so strange! I went through 5 days of a cocktail of Zofran, DHE, Magnesium Sulfate, and Norflex (in that order) 2x per day for 5 days in January and felt the best I had felt in so many years that I can’t remember by the end. I mainly had muscle cramping and spasms along with nausea, which is why they gave me the Zofran and Norflex. Maybe tha magnesium made more of a difference than I thought. I didn’t feel any out of the ordinary anxiety.

    In fact, I felt relieved emotionally to have found something that actually helped me! I have never heard of methylsergide, but I have a prescription for Methergine (brand for methylergovine) that I can take 7 days out of each month if I’m stuck in a bad cycle with high pain levels. It’s in the ergot alkaloid family too and it usually works well to take my pain down to a much lower level. I take Zofran and Norflex with it.

    I’m glad you are feeling better now. Hopefully in time you will notice a difference with your food triggers. We all react so differently to medications. I don’t react well to steroids. They seem to aggravate all my symptoms and yet for others they work very well. The last steroid I tried was Decadron and emotional lability was a side effect along with insomnia, depression, and anxiety. I also get a headache on any kind of steroid. So if you ever have to go through this again, and I hope you don’t, maybe your doctor could adjust the meds given in your IV.

    • Peggy, my doctor thinks it was a reaction the steroid, which I’ve discovered is definitely a known issue. I can’t foresee getting this drug cocktail again, but at least I’ll know what to expect if I do.

      Methysergide is another name for methergine. The dosing instructions you have are interesting. It can have some ugly side effects (like scarring on the lungs and heart), so doctors are really careful with it. I hadn’t heard of it being rationed like that, but it makes sense.

      Take care,
      Kerrie

Leave a Reply

Your email address will not be published. Required fields are marked *